MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US THIN OSTEOTOME HANDLE; HIP INSTRUMENTS : HANDLES

DEPUY ORTHOPAEDICS INC US THIN OSTEOTOME HANDLE; HIP INSTRUMENTS : HANDLES
Model Number 2422-10-000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Compass case (b)(4) report: it was reported that while trying to remove the tibia with the flexible osteotome, the handle broke after multiple hits from the mallet.The screw that holds the osteotome on broke.This did not slow down the surgery and no parts were left in the patient.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: he device associated with this report was not returned.The investigation could not verify or identify any product contribution to the reported event with the information provided.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history review: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
THIN OSTEOTOME HANDLE
Common Device Name
HIP INSTRUMENTS : HANDLES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key12476123
Report Number1818910-2021-20195
Device Sequence Number4081624
Product Code HWM
UDI-Device Identifier10603295123071
UDI-Public10603295123071
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2422-10-000
Device Catalogue Number242210000
Device Lot NumberVZ13294
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/26/2021
Supplement Date Received by Manufacturer09/22/2021
Initial Report FDA Received Date09/15/2021
Supplement Report FDA Received Date09/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR